Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Found soles of feet warm and red after removing shoes. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
A foot problem. I have just taken off my shoes and found that the soles of my feet are red and rather warm - actually hot. I am 65 and have just gotten over a bout of fungus now under control. Just wondering what might be the cause.
Posted Tue, 4 Jun 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 39 minutes later

Thanks for your query

Going through your history, I can think of two possibilities. The first is that the redness that you have developed might be a part of the fungal infection that you had. Fungal infections of the foot usually take a long time to heal, as the skin over feet is thicker as compared to rest of the body. Course of oral and topical antifungal has to be continued for at least 3 to 4 weeks in some cases. So if you have taken the complete treatment, then chances of reinfection would be rather less. However, if there is itching along with whitish scales over the feet, then it can be a sign of ongoing infection for which you might need to apply a topical antifungal like terbinafine cream.
Now the second possible cause of redness and warmth that comes to my mind is a slight allergic reaction, which can develop due to any kind of body infection or due to intake of drugs. Hope you have not been taking any oral painkillers or antipyretics recently. Now as far as the drugs that you are taking, both atorvastatin and finasteride are quite safe and essential drugs as far as skin allergies are concerned, so I would recommend that you continue with these. Next is to rule out any mild viral infections in the form of cough,cold,abdominal discomfort or urinary infections. Any kind of body infections can lead to mild skin allergies leading to redness, warmth and itching over hands and feet. If you feel this is the case. Then primarily treatment of the underlying condition followed by an intake of oral antihistamines like benadryl can help.
However, there is one thing that you should be careful about. If the redness progresses to rest of the body, then you should see a physician soon.

Hope it helps
If you have any other query, please let me know.
Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor